'Tan Jabs' Linked to Rapid Changes in Skin Moles

by VR Sreeraman on  January 29, 2009 at 5:18 PM Research News   - G J E 4
'Tan Jabs' Linked to Rapid Changes in Skin Moles
'Tan jabs', the unlicensed medicine used to produce a suntan, has been linked to rapid changes in the appearance of skin moles, a new study has claimed.

According to skin experts, Melanotan dubbed as 'tan jabs' are of two types Melanotan I and Melanotan II and they work by increasing the levels of melanin (the body's natural pigment that protects us from the sun) resulting in a tan.

Citing the example of two patients attending their dermatology clinic with rapidly changing moles, the researchers revealed that both were sunbed users and injected Melanotan I and II, bought from the Internet, reports the British Medical Journal.

The Medicines and Healthcare products Regulatory Agency (MRHA) had recently raised concerns about the health risks of these counterfeit drugs, say the authors.

These cases highlight a further area of concern - changes in the appearance of existing moles.

They authors warn that unregulated use of Melanotan may lead to an increase in the number of patients seeking medical advice about changing moles and may even confuse the diagnosis.

They suggest healthcare professionals look out for unexpected tanning as a clue to such use.

Source: ANI

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions
Wired Magazine has just published an excellent article covering the melanotan peptides.
Melanotan / afamelanotide Monday, February 2, 2009

You May Also Like

View All